Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 36, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 3, 2019, 4:50 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2019, 4:50 PM CDT (21:50 UTC)
- Expired
- Aug 3, 2019, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:52 PM CDT | HAIL 0.25 | Harrison, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WUUS53 KGRB 032150
SVRGRB
WIC015-071-032230-
/O.NEW.KGRB.SV.W.0036.190803T2150Z-190803T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
450 PM CDT Sat Aug 3 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Calumet County in east central Wisconsin...
West central Manitowoc County in east central Wisconsin...
* Until 530 PM CDT.
* At 450 PM CDT, a severe thunderstorm was located near Brillion, or
13 miles east of Appleton, and is moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chilton, Brillion, Valders, St. Nazianz, High Cliff State Park,
Northern Lake Winnebago, Central Lake Winnebago, Harrison, Sherwood
and Reedsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4396 8840 4415 8841 4421 8840 4424 8821
4424 8797 4401 8787
TIME...MOT...LOC 2150Z 359DEG 3KT 4426 8813
HAIL...1.00IN
WIND...60MPH
$$
Cooley2 follow-up statements
972
WWUS53 KGRB 032208
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
508 PM CDT Sat Aug 3 2019
WIC015-071-032230-
/O.CON.KGRB.SV.W.0036.000000T0000Z-190803T2230Z/
Calumet WI-Manitowoc WI-
508 PM CDT Sat Aug 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CALUMET AND WEST CENTRAL MANITOWOC COUNTIES...
At 504 PM CDT, a severe thunderstorm was located near Brillion, or
13 miles east of Appleton, and is moving south around 10 mph.
Another strong storm was located just east of Neenah at the same
time, also moving south around 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chilton, Brillion, Valders, St. Nazianz, High Cliff State Park,
Northern Lake Winnebago, Central Lake Winnebago, Harrison, Sherwood
and Reedsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4396 8840 4415 8841 4421 8840 4424 8821
4424 8797 4401 8787
TIME...MOT...LOC 2204Z 359DEG 3KT 4425 8813
HAIL...1.00IN
WIND...60MPH
$$
Cooley180
WWUS53 KGRB 032227
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
527 PM CDT Sat Aug 3 2019
WIC015-071-032237-
/O.EXP.KGRB.SV.W.0036.000000T0000Z-190803T2230Z/
Calumet WI-Manitowoc WI-
527 PM CDT Sat Aug 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR CALUMET AND WEST CENTRAL
MANITOWOC COUNTIES WILL EXPIRE AT 530 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4396 8840 4415 8841 4421 8840 4424 8821
4424 8797 4401 8787
TIME...MOT...LOC 2227Z 359DEG 3KT 4423 8813
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:38 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 3, 2:38 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 238 PM CDT Sat Aug 3 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 238 PM CDT Sat Aug 3 2019 Thunderstorm chances are the main concern for this evening and again Sunday afternoon. Fog potential is also a concern overnight into early Sunday morning. Thunderstorms that developed across Upper Michigan and northern Wisconsin around midday were slowly pushing southeast during the afternoon. Storms also developed in parts of east-central Wisconsin. The storms should dissipate later in the evening due to loss of daytime heating. Clouds will decrease as the storms end and winds should be light or calm. Expect fog to develop during the night along with patchy dense fog, especially at locations that receive heavy rain from the storms. More storms will develop early Sunday afternoon as the atmosphere destabilizes. .LONG TERM...Sunday Night Through Saturday Issued at 238 PM CDT Sat Aug 3 2019 A few diurnal thunderstorms may be ongoing Sunday evening over north central and central WI, but they should dissipate after sunset. More showers and storms may develop over north central WI as cold front approaches the region late Sunday night. The cold front will move through the forecast on Monday, bringing numerous showers and thunderstorms. CAPE is expected to increase to 1500-2000 j/kg ahead of the front, and deep layer shear is expected to be 30 to 35 knots, so severe storms will be a possibility. SPC has GRB CWA in the Marginal or Slight risk, which seems reasonable. Storms should exit the southeast part of the region Monday evening, followed by quiet conditions late Monday night into Tuesday. Another cold front is expected to move slowly through the region during the midweek period, and bring another chance of storms. Canadian high pressure should arrive for the end of the work week and weekend, and bring drier and slightly cooler conditions. && .AVIATION...for 18Z TAF Issuance Issued at 121 PM CDT Sat Aug 3 2019 Thunderstorms, that recently developed, are the main concern early in the TAF valid period, followed by fog potential overnight. Mesoanalysis graphics indicated little or no CIN and MUCAPE of at least 1,000 J/kg across the area, and even in excess of 2,000 J/kg in north-central Wisconsin. Wind field is weak so storms will continue to move slowly southeast this afternoon and into the early evening before they start to dissipate with the loss of daytime heating. Fog development is likely tonight across the area, especially at locations that receive heavy rainfall from the storms where patchy dense fog is expected. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......Kieckbusch AVIATION.......MG
Hazardous weather outlook, Aug 3, 2:48 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 248 PM CDT Sat Aug 3 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 248 PM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Severe storms are not expected, but scattered thunderstorms will continue through early this evening. The strongest storms will produce very heavy rain, gusty winds and small hail. Localized urban flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A few afternoon and evening thunderstorms are expected on Sunday, but severe weather is not anticipated. Thunderstorms are likely on Monday as a cold front moves through the region. There is a slight risk of severe thunderstorms with damaging winds and large hail in the afternoon and evening. There is also a chance of thunderstorms Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. LMZ521-522-541>543-042000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 248 PM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are likely Monday afternoon and evening, as a cold front moves through the region. There is a marginal risk of severe thunderstorms with damaging winds and large hail. There is also a chance of thunderstorms Wednesday into Thursday. MG/Kieckbusch
In the hours before
Special weather statement, Aug 3, 2:06 PM CDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service Green Bay WI 206 PM CDT Sat Aug 3 2019 WIZ010>013-018>021-073-074-032030- Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade- Menominee-Northern Oconto County-Southern Marinette County- Southern Oconto County- 206 PM CDT Sat Aug 3 2019 ...THUNDERSTORMS AFFECTING NORTH CENTRAL AND NORTHEAST WISCONSIN... Scattered thunderstorms will continue to affect north central and northeast Wisconsin through the mid-afternoon period. The strongest storms will produce heavy rainfall, hail up to half inch diameter, wind gusts to 30 to 40 mph, and cloud to ground lightning. Boaters, fishermen, campers and others with outdoor plans should keep an eye on the sky, and seek shelter when storms approach. Kieckbusch
Special weather statement, Aug 3, 2:25 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
225 PM CDT Sat Aug 3 2019
WIZ013-073-032015-
Southern Marinette County WI-Northern Marinette County WI-
225 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHERN MARINETTE
COUNTY UNTIL 315 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Wausaukee, or 25 miles south of Kingsford, moving
southeast at 20 mph. Other strong storms were located in central
Marinette county, and west of Peshtigo.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marinette, Menominee, Crivitz, Wausaukee, Pound, Peshtigo,
Porterfield, Beaver, Middle Inlet and Amberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.
Boaters, fishermen and campers should seek shelter until the storms
pass.
&&
LAT...LON 4498 8757 4496 8776 4499 8776 4499 8794
4545 8830 4556 8809 4550 8780 4544 8786
4535 8789 4537 8787 4534 8785 4535 8775
4539 8770 4537 8766 4517 8774 4511 8766
4509 8759 4514 8760 4512 8753 4505 8753
TIME...MOT...LOC 1921Z 324DEG 16KT 4544 8813
KieckbuschSpecial weather statement, Aug 3, 3:11 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
311 PM CDT Sat Aug 3 2019
WIZ039-073-074-032115-
Southern Oconto County WI-Southern Marinette County WI-Brown WI-
311 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN...SOUTHERN
MARINETTE AND SOUTHERN OCONTO COUNTIES UNTIL 415 PM CDT...
At 311 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Marinette to near Oconto
to 7 miles east of Gillett. Movement was south at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Green Bay, Marinette, Bay Shore Park, Oconto, Pulaski, Bellevue Town,
Oneida, De Pere, Howard and Ashwaubenon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4459 8819 4459 8825 4495 8826 4501 8796
4510 8767 4494 8763 4493 8772 4490 8777
4486 8777 4470 8793 4463 8793 4469 8780
4487 8765 4488 8761 4484 8760 4473 8772
4465 8776 4452 8777 4441 8819
TIME...MOT...LOC 2011Z 356DEG 25KT 4500 8776 4494 8796 4490 8817
KieckbuschLocal storm report, Aug 3, 4:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT SAT AUG 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST ASHWAUBENON 44.46N 88.08W
08/03/2019 M43 MPH BROWN WI ASOS
&&
SACSpecial weather statement, Aug 3, 4:30 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
430 PM CDT Sat Aug 3 2019
WIZ030-032215-
Marathon WI-
430 PM CDT Sat Aug 3 2019
...SPECIAL WEATHER STATEMENT...
At 430 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from 10 miles east of
Dorchester to near Wittenberg. Movement was south at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Wausau, Marshfield, Weston, Rib Mountain, Mosinee, Abbotsford,
Spencer, Bevent, Rothschild and Schofield.
People at Marathon Park in Wausau should consider seeking safe
shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4495 9032 4504 9025 4504 9020 4510 9019
4492 8922 4468 8923 4469 9032
TIME...MOT...LOC 2130Z 014DEG 8KT 4502 9012 4484 8919
CooleySpecial weather statement, Aug 3, 4:42 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
442 PM CDT Sat Aug 3 2019
WIZ037>040-045-048>050-032230-
Calumet WI-Waupaca WI-Kewaunee WI-Winnebago WI-Outagamie WI-
Manitowoc WI-Waushara WI-Brown WI-
442 PM CDT Sat Aug 3 2019
...SPECIAL WEATHER STATEMENT...
At 440 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of New London to near
Denmark. Others scattered strong thunderstorms were also developing
in Winnebago County and Calumet County along and ahead of a
gust front. Movement was south at 15 mph.
Pea size hail, winds in excess of 35 mph and heavy rainfall will be
possible with these storms.
Locations impacted include...
Appleton, Oshkosh, Manitowoc, Menasha, Kaukauna, Little Chute, New
London, Kimberly, Chilton and Brillion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4405 8896 4456 8880 4442 8767 4410 8756
4406 8760 4391 8768
TIME...MOT...LOC 2140Z 352DEG 13KT 4447 8885 4436 8776
CooleyThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:17 PM CDT | Special Weather Statement | GRB | Langlade | 43 min |
| Aug 2, 8:01 PM CDT | Special Weather Statement | GRB | Forest | 44 min |
| Aug 3, 12:46 PM CDT | Special Weather Statement | GRB | Oneida | 59 min |
| Aug 3, 1:33 PM CDT | Special Weather Statement | GRB | Marinette | 57 min |
| Aug 3, 1:46 PM CDT | Special Weather Statement | GRB | Forest | 59 min |
| Aug 3, 2:25 PM CDT | Special Weather Statement | GRB | Marinette | 50 min |
| Aug 3, 3:11 PM CDT | Special Weather Statement | GRB | Brown | 64 min |
| Aug 3, 3:47 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Shawano | 43 min |
| Aug 3, 4:01 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 44 min |
| Aug 3, 4:06 PM CDT | Special Marine Warning | GRB | 39 min | |
| Aug 3, 4:30 PM CDT | Special Weather Statement | GRB | Marathon | 45 min |
| Aug 3, 4:42 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Winnebago | 48 min |
| Aug 3, 5:24 PM CDT | Special Weather Statement | GRB | Portage | 51 min |
| Aug 3, 5:35 PM CDT | Special Weather Statement | GRB | Manitowoc | 25 min |
| Aug 3, 6:17 PM CDT | Special Weather Statement | GRB | Waushara, Winnebago, Wood | 43 min |
| Aug 3, 6:41 PM CDT | Special Weather Statement | GRB | Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.